Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 4, 2008, 2:53 PM CST for 4 states. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 2:53 PM CST (20:53 UTC)
- In effect from
- Feb 5, 2008, 12:00 PM CST
- Expired
- Feb 6, 2008, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 042053 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CST MON FEB 4 2008 ...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE DELTA REGION OF THE MID SOUTH THIS EVENING AND ACROSS THE ENTIRE MID SOUTH WEDNESDAY AFTERNOON AND EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-011-020-050500- /O.NEW.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/ /O.EXT.KMEG.WI.Y.0006.000000T0000Z-080205T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 253 PM CST MON FEB 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ALSO ISSUED AN ADDITIONAL WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE COMBINATION OF LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS ALONG WITH HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE STRONG AND GUSTY SOUTH WINDS ACROSS THE ADVISORY AREA THROUGH EARLY THIS EVENING. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN BE EXPECTED. STRONG WINDS WILL REDEVELOP IN ADVANCE OF A STRONG COLD FRONT TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN BE EXPECTED ONCE AGAIN. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ MSZ001>006-008-009-012>017-021>024-TNZ001>004-019>021-048>055- 088>092-050500- /O.NEW.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...BOONEVILLE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO... AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 253 PM CST MON FEB 4 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ SJM
5 follow-up statements
000 WWUS74 KMEG 050114 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 714 PM CST MON FEB 4 2008 ...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH TUESDAY AFTERNOON AND EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-011-020-051030- /O.EXP.KMEG.WI.Y.0006.000000T0000Z-080205T0100Z/ /O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 714 PM CST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... ...WIND ADVISORY HAS EXPIRED... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MSZ001>006-008-009-012>017-021>024-TNZ001>004-019>021-048>055- 088>092-051030- /O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...BOONEVILLE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO... AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 714 PM CST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ MBS
000 WWUS74 KMEG 050153 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 753 PM CST MON FEB 4 2008 ...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH TUESDAY AFTERNOON AND EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051000- /O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 753 PM CST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
000 WWUS74 KMEG 050933 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CST TUE FEB 5 2008 ...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH THIS AFTERNOON AND EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051745- /O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 333 AM CST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT THIS AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TONIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 40 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KNS
000 WWUS74 KMEG 051945 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 145 PM CST TUE FEB 5 2008 ...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH THIS AFTERNOON AND EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060600- /O.CON.KMEG.WI.Y.0007.000000T0000Z-080206T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 145 PM CST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT THIS AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TONIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 40 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMEG 060607 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1207 AM CST WED FEB 6 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060715- /O.EXP.KMEG.WI.Y.0007.000000T0000Z-080206T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1207 AM CST WED FEB 6 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE MIDSOUTH. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA ACROSS THE AREA. $$ KNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 4, 11:32 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 4, 11:32 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CST MON FEB 4 2008
.UPDATE...
SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TUESDAY.
WARM AND MOIST AIR CONTINUES TO FLOW NORTHWARD INTO THE MID SOUTH
THIS MORNING. TEMPS ARE CLIMBING QUICKLY WITH LOWER 70S ALREADY
ACROSS MUCH OF THE DELTA. THERE WILL BE SOME BREAKS IN THE CLOUDS
THIS AFTERNOON AND SOME LOCATIONS COULD BREAK RECORDS. THE 74
DEGREE RECORD IN MEMPHIS WILL PROBABLY FALL. WINDS OF 25 MPH WITH
GUSTS TO 35 MPH HAVE BEEN COMMON ACROSS THE ENTIRE DELTA AND THE
WIND ADVISORY WILL BE EXPANDED TO THE MISSISSIPPI RIVER AN PARTS
OF NW MISSISSIPPI.
AS TEMPS CLIMB AND DEWPOINTS REACH INTO THE MID 60S INSTABILITY
WILL CONTINUE TO INCREASE THIS AFTERNOON WITH SBCAPES REACHING THE
1000-1500 J/KG RANGE. ONE QUESTION FOR TODAY IS WHETHER THERE IS A
SEVERE WEATHER THREAT LATER THIS AFTERNOON AND OVERNIGHT. THE 12Z
SHREVEPORT SOUNDING INDICATES A STRONG CAP ACROSS THE WARM SECTOR
AND THIS WARMER AIR ALOFT SHOULD BE ADVECTING OVER THE MID SOUTH
THIS AFTERNOON. THIS COMBINED WITH A LACK OF A TRIGGER SHOULD MAKE
IT DIFFICULT FOR STORMS TO INITIATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. HOWEVER...DURING THE EVENING A SHORTWAVE MOVING OUT
OF TEXAS MAY PROVIDE THE LIFT NECESSARY FOR SOME STORMS TO DEVELOP
ACROSS NE ARKANSAS AND THE MO BOOTHEEL. IF...AND THAT IS A BIG
IF...STORMS CAN DEVELOP AND THEY MAY BECOME SEVERE WITH LARGE
HAIL. DUE TO THE AMOUNT OF LOW LEVEL SHEAR A TORNADO CANNOT BE
RULED OUT.
ALL INGREDIENTS APPEAR TO BE IN PLACE FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK ON TUESDAY. THE 12Z MODELS ARE SLOWING DOWN THE
FRONT SLIGHTLY WHICH MAY ALLOW FOR MORE DESTABILIZATION IN THE
WARM SECTOR.
&&
.PREV DISCUSSION... /ISSUED 421 AM CST MON FEB 4 2008/
DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TUESDAY.
THIS MORNING...VERY MOIST AIR WAS PUSHING NORTHWARD FROM THE GULF
INTO THE LOWER MISSISSIPPI RIVER VALLEY. SURFACE DEWPOINTS HAVE
CLIMBED INTO THE LOWER 60S NORTHWARD TO MEMPHIS. SURFACE LOW
PRESSURE OVER THE SOUTHERN ROCKIES WILL COMBINE WITH HIGH PRESSURE
ALONG THE EAST COAST TO PRODUCE AN INCREASING SOUTH WIND FLOW
ACROSS THE MID-SOUTH. THINK WIND SPEEDS WILL REACH ADVISORY
CRITERIA BY THIS AFTERNOON ACROSS PARTS OF NORTHEAST AR AND THE MO
BOOTHEEL...THUS HAVE ISSUED A WIND ADVISORY FOR THIS AREA. THE
ENTIRE MID-SOUTH WILL BECOME FIRMLY ENTRENCHED IN THE WARM SECTOR
TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MODELS INDICATE AN
UPPER LEVEL DISTURBANCE IN SOUTHWESTERLY FLOW WILL GIVE MAINLY
NORTHEAST MS A LITTLE BETTER CHANCE FOR CONVECTION THIS MORNING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM PARTS OF
NORTHEAST AR...THE MO BOOTHEEL...INTO EXTREME NORTHWEST TN LATE
THIS AFTERNOON AND EVENING...ALTHOUGH CONFIDENCE IS LOW DUE TO
LACK OF ANY SIGNIFICANT LIFTING FORCES. THE NAM MODEL DOES SHOW
CAPES INCREASING TO BETWEEN 1000 AND 1600 J/KG IN THIS AREA THIS
AFTERNOON WITH 0-3 KM HELICITY IN EXCESS OF 400 M2/S2. THUS IF
ENOUGH WARMING OCCURS AND THE INSTABILITY DOES INCREASE AS
FORECAST BY THE NAM...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN
THE SLIGHT RISK AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE
MAIN THREATS. ALTHOUGH WITH THE STRONG DIRECTIONAL AND SPEED
SHEAR...ISOLATED TORNADOES CAN NOT BE RULED OUT.
THE GREATER EMPHASIS FOR SEVERE THUNDERSTORMS WILL OCCUR TUESDAY
AND TUESDAY EVENING. MODELS CONTINUE IN AGREEMENT ON THE POTENTIAL
FOR A WIDESPREAD AND SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS
THE MID-SOUTH TUESDAY. THE STORM PREDICTION CENTER HAS UPGRADED
MOST OF THE AREA TO A MODERATE RISK FOR TUESDAY. A STRONG UPPER
LEVEL TROUGH WILL APPROACH THE MID-SOUTH GRADUALLY BECOMING MORE
NEGATIVELY TILTED AS IT STRENGTHENS. A SURFACE LOW IS FORECAST TO
MOVE FROM SOUTHERN OK TO SOUTHERN IL DEEPENING TO 998 MB AS
INDICATED BY THE GFS. A COLD FRONT IS FORECAST TO MOVE INTO EAST
AR DURING THE AFTERNOON REACHING THE TN RIVER BY MIDNIGHT.
UNSEASONABLY WARM...MOIST...UNSTABLE AIR ALONG WITH A STRONG WIND
FIELD WILL OCCUR AHEAD OF THE COLD FRONT. TEMPERATURES WILL CLIMB
INTO THE LOWER AND MID 70S...DEWPOINTS INTO THE 60S. LIFTED
INDICES ARE FORECAST NEAR MINUS 4 WITH CAPES BETWEEN 1000 AND 1500
J/KG. THE AREA WILL BE IN THE RIGHT ENTRANCE REGION OF A 130 KT
JET IN THE UPPER LEVELS. SOUTH-SOUTHWESTERLY 850 MB WINDS ARE
FORECAST NEAR 60 KTS. GOOD SPEED AND DIRECTIONAL SHEAR IS
INDICATED WITH 0 TO 1 KM HELICITY AROUND 250 M2/S2 AND 0 TO 3 KM
HELICITY AROUND 350 M2/S2. DISCREET SUPERCELL THUNDERSTORMS ARE
POSSIBLE ALONG AND WEST OF THE MS RIVER BY NOON...SPREADING ACROSS
THE MID-SOUTH DURING THE DAY. DAMAGING WINDS AND LARGE HAIL ALONG
WITH THE THREAT OF TORNADOES CAN EXPECTED FROM THESE SUPERCELLS.
IN ADDITION...A SQUALL LINE IS EXPECTED TO DEVELOP JUST AHEAD OF
THE COLD FRONT...SWEEPING THROUGH THE MID-SOUTH DURING THE
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE WITH THE SQUALL LINE. MID-SOUTHERNERS
SHOULD KEEP IN TOUCH WITH THE LATEST FORECASTS CONCERNING THE
SEVERE WEATHER POTENTIAL TUESDAY. IN ADDITION...GRADIENT SOUTH
WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED TUESDAY ACROSS MUCH OF THE AREA. AS A RESULT...A WIND
ADVISORY MAY BECOME NECESSARY.
MUCH COOLER AIR IS FORECAST TO SPREAD INTO THE AREA WEDNESDAY WITH
DRY WEATHER THE REMAINDER OF THE WEEK. A WEAK UPPER LEVEL
DISTURBANCE IS FORECAST TO MOVE ACROSS THE AREA THURSDAY /
THURSDAY NIGHT...AND ANOTHER ONE IS FORECAST FRIDAY / FRIDAY
NIGHT. MODELS AGREE THAT MOISTURE WILL LIMITED WITH THESE SYSTEMS.
THUS AT THIS TIME...WILL ONLY FORECAST AN INCREASE IN CLOUDS WITH
THESE FEATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 65 74 39 / 40 40 100 80
MKL 70 63 75 39 / 40 40 90 100
JBR 74 62 71 35 / 40 60 100 60
TUP 73 63 75 43 / 60 30 70 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR COAHOMA-QUITMAN-
TALLAHATCHIE-TUNICA.
TN...NONE.
&&
SJM/JCLHazardous weather outlook, Feb 4, 11:55 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CST MON FEB 4 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1155 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND A SMALL PART OF NORTHWEST TENNESSEE. THE RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM FORREST CITY ARKANSAS TO TIPTONVILLE TENNESSEE. THE BEST TIME FOR SEVERE WEATHER IS BETWEEN 9 PM AND 6 AM. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A WIND ADVISORY HAD BEEN POSTED FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF NORTHWEST MISSISSIPPI UNTIL 6 PM. THE WIND ADVISORY AREA IS GENERALLY ALONG AND WEST OF A LINE FROM CHARLESTON MISSISSIPPI TO WEST MEMPHIS ARKANSAS TO CARUTHERSVILLE MISSOURI. SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE ACROSS THE MID-SOUTH TUESDAY. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF THE MID-SOUTH. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF THE MISSISSIPPI RIVER AFTER 10 AM...SPREADING EASTWARD DURING THE AFTERNOON. THE SEVERE WEATHER THREAT WILL END BY MIDNIGHT AS A COLD FRONT MOVES EAST OF THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. A STRONG COLD FRONT WILL MOVE INTO EAST ARKANSAS TUESDAY AFTERNOON...MOVING EAST OF THE MID-SOUTH BY MIDNIGHT. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR WILL OCCUR AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE WELL AHEAD OF THE FRONT. IN ADDITION...A LINE OF THUNDERSTORMS...WITH SOME STORMS SEVERE...IS FORECAST TO DEVELOP ALONG THE FRONT. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO NEAR 45 MPH WILL OCCUR ACROSS MUCH OF THE MID-SOUTH TUESDAY. A WIND ADVISORY MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT ACROSS PARTS OF THE MID-SOUTH...BUT IS MORE LIKELY TUESDAY ACROSS THE ENTIRE AREA. SJM
In the hours before
Special weather statement, Feb 4, 2:44 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 244 PM CST MON FEB 4 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 244 PM CST MON FEB 4 2008 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS THE MID-SOUTH... A WARM...MOIST...AND UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE MID-SOUTH AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH FROM THE WEST. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE REGION TUESDAY AFTERNOON AND EVENING AHEAD OF THE FRONT AND RESULT IN SEVERE THUNDERSTORM DEVELOPMENT. THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE POTENTIAL WILL ALSO EXIST FOR A FEW STRONG TORNADOES. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND IMMEDIATELY IN ADVANCE OF THE COLD FRONT AS IT MOVES ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. THE PRIMARY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN NOON CST AND 10 PM CST TUESDAY FOR AREAS WEST OF THE MISSISSIPPI RIVER AND BETWEEN 4 PM CST TUESDAY AND 2 AM CST WEDNESDAY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL SWEEP EAST OF THE AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING AN END TO THE SEVERE WEATHER THREAT. ALL CITIZENS LIVING IN THE MID-SOUTH SHOULD BE PREPARED FOR THE LIKELIHOOD OF WIDESPREAD SEVERE WEATHER ON TUESDAY AND TUESDAY NIGHT. BE PREPARED TO TAKE ACTIONS NECESSARY TO PROTECT YOURSELF IF SEVERE WEATHER WARNINGS ARE ISSUED FOR YOUR LOCATION. SEVERE WEATHER WATCHES AND WARNINGS WILL LIKELY BE ISSUED TUESDAY AFTERNOON AND TUESDAY NIGHT. PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION CONCERNING THIS DEVELOPING SEVERE WEATHER SITUATION. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:26 AM CST | Wind Advisory | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 16 hr |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.